Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2014 (2014), Article ID 154349, 3 pages
http://dx.doi.org/10.1155/2014/154349
Case Report

Severe Acute Radiation Dermatitis in a Patient with Argyria

1Radiation Oncology, Mater Centre, South Brisbane, QLD 4101, Australia
2University of Queensland, St Lucia, QLD 4067, Australia
3Department of Dermatology, Mater Adults Hospital, South Brisbane, QLD 4101, Australia
4Department of Radiation Oncology, Princess Alexandra Hospital, Woolloongabba, QLD 4102, Australia

Received 20 December 2013; Accepted 14 January 2014; Published 3 March 2014

Academic Editors: J. I. Mayordomo, J. M. Ribera, D. Yin, and Y. Yokoyama

Copyright © 2014 P. Gorayski et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Argyria is a rare cutaneous condition due to dermal silver deposition leading to irreversible blue-grey discoloration. Acute radiation dermatitis (RD) is an expected toxicity in patients undergoing radiotherapy but it is unknown to what extent argyria affects the onset and severity of RD. We report a patient with argyria treated with concurrent chemoradiotherapy for Merkel cell carcinoma who experienced an unexpectedly brisk and severe RD during treatment. Possible mechanisms for this interaction are considered.